Vol. 15, No. 5, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 5, 1077–1342
Issue 4, 821–1076
Issue 3, 569–820
Issue 2, 309–567
Issue 1, 1–308

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Elliptic $(p,q)$-difference modules

Ehud de Shalit

Vol. 15 (2021), No. 5, 1303–1342
Abstract

Let p and q be multiplicatively independent natural numbers, and K the field (x1ss = 1,2,3). Let p and q act on K as the Mahler operators xxp and xxq. Schäfke and Singer (2019) showed that a finite-dimensional vector space over K, carrying commuting structures of a p-Mahler module and a q-Mahler module, is obtained via base change from a similar object over . As a corollary, they gave a new proof of a conjecture of Loxton and van der Poorten, which had been proved before by Adamczewski and Bell (2017). When K = (x), and p and q are complex numbers of absolute value greater than 1, acting on K via dilations xpx and xqx, a similar theorem has been obtained by Bézivin and Boutabaa (1992). Underlying these two examples are the algebraic groups 𝔾m and 𝔾a, respectively, with K the function field of their universal covering, and p, q acting as endomorphisms.

Replacing the multiplicative or additive group by the elliptic curve Λ, and K by the maximal unramified extension of the field of Λ-elliptic functions, we study similar objects, which we call elliptic (p,q)-difference modules. Here p and q act on K via isogenies. When p and q are relatively prime, we give a structure theorem for elliptic (p,q)-difference modules. The proof is based on a periodicity theorem, which we prove in somewhat greater generality. A new feature of the elliptic modules is that their classification turns out to be fibered over Atiyah’s classification of vector bundles on elliptic curves (1957).

Only the modules whose associated vector bundle is trivial admit a -structure as in thc case of 𝔾m or 𝔾a, but all of them can be described explicitly with the aid of (logarithmic derivatives of) theta functions. We conclude with a proof of an elliptic analogue of the conjecture of Loxton and van der Poorten.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/ant

We have not been able to recognize your IP address 3.236.212.116 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
difference equations, elliptic functions
Mathematical Subject Classification
Primary: 12H10, 14H52, 39A10
Milestones
Received: 1 August 2020
Revised: 2 November 2020
Accepted: 12 December 2020
Published: 30 June 2021
Authors
Ehud de Shalit
Einstein Institute of Mathematics
The Hebrew University of Jerusalem
Jerusalem
Israel